MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that balloon rupture, catheter removal difficulty, and shaft break occurred.The 99% stenosed target lesion was located in the moderately tortuous and moderately calcified subclavian artery.An 8.0mmx40mmx80cm (4f) sterling balloon catheter was advanced for dilatation.However, on initial inflation at 12 atmospheres for 10 seconds, the balloon ruptured.The physician stated that the balloon was slippery in the lesion, so the physician inflated the balloon with pulling tension.When the balloon was removed, it became stuck.When it was pulled, the shaft got separated about 60cm from the hub.All device fragments that remained inside the body were retrieved through operation.The procedure was not completed due to this event.No further patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(e1) initial reporter address 1: (b)(6).(e1) initial reporter city: (b)(6).Device evaluated by mfr.: returned product consisted of a sterling balloon catheter with a guidewire in the lumen.Visual and microscopic inspection revealed that the balloon had a complete circumferential tear and the inner shaft was stretched and separated at the bi-compontent weld.The shaft separation was consistent with tensile overload.The distal end of the balloon was bunched over the tip, which indicates force during removal of the device.The guidewire was stuck in the balloon catheter due to the stretched shaft.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10801048
Report Number2134265-2020-15281
Device Sequence Number3266949
Product Code DQY
UDI-Device Identifier08714729720690
UDI-Public08714729720690
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0025081224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;